MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number 630-2431211-01
Medical Device Problem Codes Failure to Charge (1085); Delayed Charge Time (2586)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/15/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was returned to zoll medical corporation for evaluation.The customer's report was not replicated or confirmed.The device was put through extensive testing without duplicating the report.An internal inspection of the device found no discrepancies.Review of the device log found entries related to the customer's report.Following the "charge error" message the user was able to successfully charge the device five more times and deliver a 120j shjock and 150j shock to the patient.Seven subsequent charge attempts were unsuccessful.The log indicates the device was being operated on battery power only and the battery voltage dropped below the minimum required voltage.The returned battery was observed to be four years old and the battery log suggests this battery was not used in the patient event.The battery was scrapped and the customer will be given a replacement battery.The device will be recertified and returned to the customer.Per the surepower battery pack guide (pn: 9650-0536-01) (rev: f), "for all battery packs older than three years, zoll recommends manual testing and recalibration every three months." the x series operator's guide (pn: 9650-005355-01) (rev: d) also speaks to the criticality of having a back-up power source when using the device and instructs the user to "always carry at least one fully charged spare battery.If no other source of back-up power is available, two spare batteries are advisable." no trend is associated with reports of this type.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a 57-year-old female patient, after shocking the patient a couple of times, the device displayed a "defib charging error" message six times and the device took an extended time to charge energy.Complainant indicated that the patient subsequently expired.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key20896012
Report Number1220908-2024-04378
Device Sequence Number12738315
Product Code MKJ
UDI-Device Identifier00847946029586
UDI-Public(01)00847946029586
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number630-2431211-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age57 YR
Patient SexFemale